Alabama, 2025Hail and Damaging Winds in Alabama, September 11, 2025
September 11, 2025 · NWS HUN · 9 events in 3 counties and zones
Isolated strong to severe thunderstorms developed during the late afternoon, producing isolated wind damage and small hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed during the late afternoon, producing isolated wind damage and small hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 11, 1:36 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 11, 1:36 PM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
236 PM CDT Thu Sep 11 2025
...New NEAR TERM...
.NEAR TERM...
(Tonight)
Issued at 236 PM CDT Thu Sep 11 2025
Scattered Cu field has developed this afternoon with only a few
showers occurring so far. Still have the low chance (15-20%) of
thunderstorms this afternoon with the vort max pushing its way
through, however those will wean with sunset. If thunderstorms do
develop, there is a low threat for microburst winds and brief
heavy rainfall. Otherwise, after the sun sets, Cu field should
lessen, leaving mostly clear skies in place. With light winds in
place, if we are able to proficiently cool down overnight, patchy
fog cannot be ruled out. Overnight lows will reach the lower 60s
which is seasonable for this time of year.
&&
.SHORT TERM...
(Friday through Sunday)
Issued at 1038 AM CDT Thu Sep 11 2025
The aforementioned mid level trough will progress off the Atlantic
coast through the second half of the week and into the weekend. In
its wake, mid level ridging will build in from the west. We look
to remain on the eastern periphery of this ridging placing us
solidly within NNE flow through the duration of the short term
forecast. This NE flow will contain higher dew points and moisture
to the Gulf coast keeping our dew points comfortably in the 50s
and low 60s. This will be of benefit to us locally as under high
pressure temperatures enter a warming trend through the weekend.
Under mostly clear skies, temperatures look to warm from the high
80s to low 90s on Friday to the low to mid 90s by Sunday.
Fortunately with the low dew points this will keep heat indices
well below 100 and negate the need for any heat products. Even so,
temps look to be around 5 degrees above normal for mid September
(normal being 86-88 degrees). Please make sure to continue to
practice proper heat safety especially for those partaking in
outdoor activities.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 1003 PM CDT Wed Sep 10 2025
Forecast data from the latest suite of global models suggests
that a weakening subtropical high across TX will retrograde
westward into the southern Rockies/southwestern CONUS and adjacent
portions of northern Mexico over the course of the long term
period. However, a slow-moving longwave trough over the northern
Rockies will maintain a narrow but amplified 500-mb ridge
extending northeastward from the departing high into the Great
Lakes and southern Canada. Although the ridge axis is predicted to
be oriented well to our northwest, it will effectively deflect
convective clouds and precipitation (associated with several
smaller scale waves ejecting out of the northern Rockies trough),
with abundant insolation and general lack of clouds contributing
to an extended period of hot/dry weather. Highs each day from
Sunday-Wednesday will range from the u80s-l90s/E to l-m 90s/W, but
with dewpoints in the u50s-l60s, HI values will be near or only a
degree or so warmer than ambient air temperatures. Overnight lows
will remain in the l-m 60s.
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Thu Sep 11 2025
VFR conditions will prevail at KHSV and KMSL through the TAF
period. There is a low chance, 10-20%, of showers and
thunderstorms this afternoon, but coverage is too low to include
in TAF at this time. Light winds will be variable, but should be
generally W to NW today before veering to be NE after midnight.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...JMS
SHORT TERM....RAD
LONG TERM....70
AVIATION...JMS
In the hours before
Special weather statement, Sep 11, 3:37 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Huntsville AL
437 PM CDT Thu Sep 11 2025
ALZ001-005-112230-
Lauderdale AL-Limestone AL-
437 PM CDT Thu Sep 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LIMESTONE AND EAST
CENTRAL LAUDERDALE COUNTIES THROUGH 530 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Pulaski, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Athens, Rogersville, Elkmont, Lester, Good Springs, Cartwright,
Coxey, Oliver, Cairo, and Mt Rozell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3499 8696 3474 8694 3476 8721 3476 8727
3500 8722
TIME...MOT...LOC 2137Z 003DEG 14KT 3508 8709
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Madison
- When
- September 11, 3:40 PM CST
- Where
- Madison County, 0.58 mi ESE of New Sharon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 34.947, -86.640
Trees and power lines were knocked down on Charity lane.
Thunderstorm Wind, Madison
- When
- September 11, 3:40 PM CST
- Where
- Madison County, 0.56 mi SE of New Sharon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Broadcast Media
- Coordinates
- 34.945, -86.642
A very large tree was knocked down onto a home on Butter and Egg Road.
Thunderstorm Wind, Lauderdale
- When
- September 11, 4:40 PM CST
- Where
- Lauderdale County, 1.59 mi NE of Oliver
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.834, -87.228
A tree was knocked down blocking both lanes at the intersection of CR 70, CR 566 and CR 565. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- September 11, 4:42 PM CST
- Where
- Lauderdale County, 0.76 mi WSW of Rogersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.825, -87.292
A power line was knocked down at the intersection of Bank Street and Lee Street. Time estimated by radar.
Hail, Limestone
- When
- September 11, 4:43 PM CST
- Where
- Limestone County, 2.49 mi SW of Wheeler Lake North
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.802, -87.178
Hail with a diameter up to the size of nickels was reported along U.S. Highway 72 in Coxey.
Thunderstorm Wind, Lauderdale
- When
- September 11, 4:43 PM CST
- Where
- Lauderdale County, 0.5 mi S of Oliver
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.813, -87.251
A tree was knocked down on CR 70 near U.S. Highway 72.
Thunderstorm Wind, Limestone
- When
- September 11, 4:43 PM CST
- Where
- Limestone County, 4.47 mi WSW of Wheeler Lake North
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 34.801, -87.220
At least 2 trees were uprooted and other large tree branches were knocked down along U.S. Highway 72 from Coxey to near the Elk River. One large tree was knocked down nearly hitting a home.
Thunderstorm Wind, Lauderdale
- When
- September 11, 7:08 PM CST
- Where
- Lauderdale County, 0.15 mi N of Oakland
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.832, -87.779
A tree was knocked down per the Utility department at 3060 CR 137. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- September 11, 7:16 PM CST
- Where
- Lauderdale County, 1.92 mi ENE of Pickavick Lake
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.764, -87.801
A tree was knocked down at the intersection of CR 204 and CR 15. Time estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flows in Colorado, September 11 to 13, 2025$56,000 · 1 in hail · 16 events
- Flash Flooding and Hail in Utah, September 11 to 12, 2025$33,000 · 1.25 in hail · 9 events
- Hail in North Dakota, September 11, 20252 in hail · 5 events
- Hail in Colorado, September 11, 20251.5 in hail · 4 events
- Hail and Damaging Wind in South Dakota, September 11, 20251 in hail · 3 events
- Damaging Winds in Wyoming, September 11, 202558 kt wind · 2 events
- Flash Flood and Hail in North Dakota, September 11, 20251 in hail · 2 events
- Flood and Damaging Wind in Florida, September 11 to 12, 2025$4,000 · 2 events
- Flash Flood and Hail in Idaho, September 11 to 12, 2025$10,000 · 1 in hail · 2 events
- Dust Devil in Kentucky, September 11, 20251 event
- Damaging Wind in Louisiana, September 11, 202550 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 11, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291737, 1291745, 1291738, 1291739, 1291740, 1291741, 1291742, 1291743, 1291744.